Arkansas, 2012

Wildfire in Arkansas, July 4 to 5, 2012

July 4 to 5, 2012 · NWS TSA · 1 event in 1 county or zone

Extreme temperatures and drought conditions promoted the spread of a wildfire that burned 250 acres, threatening 10 homes and 4 outbuildings. One outbuilding was destroyed but fire fighters from Carroll County, US Forestry, Arkansas Forestry, and Oklahoma Forestry successfully protected the other structures.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Extreme temperatures and drought conditions promoted the spread of a wildfire that burned 250 acres, threatening 10 homes and 4 outbuildings. One outbuilding was destroyed but fire fighters from Carroll County, US Forestry, Arkansas Forestry, and Oklahoma Forestry successfully protected the other structures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 4, 11:13 AM CST, 47 minutes earlier.

Area forecast discussion, Jul 4, 11:13 AM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1213 PM CDT WED JUL 4 2012

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
PERSISTENT FORECAST REMAINS WITH VFR CONDITIONS AT ALL SITES.

&&

.PREV DISCUSSION... /ISSUED 1035 AM CDT WED JUL 4 2012/

..UPDATE...

DISCUSSION...
CONDITIONS ARE TRACKING VERY NEAR THOSE OBSERVED YESTERDAY. UPDATE
WILL INCREASE WIND GUSTS SLIGHTLY ACROSS FAR NW AR...AND
INCORPORATE OBSERVED TRENDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL  100  78 101  77 /   0   0   0  10
FSM  103  75 104  75 /   0   0   0  10
MLC  100  74  99  73 /   0   0   0  10
BVO  101  68 101  70 /   0   0   0  10
FYV  100  68 100  69 /   0   0   0  10
BYV   98  72  99  72 /   0   0   0  10
MKO  101  72 100  72 /   0   0   0  10
MIO   99  71 100  72 /   0   0   0  10
F10  100  72 100  71 /   0   0   0  10
HHW   97  73  97  73 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...07
Hazardous weather outlook, Jul 4, 12:00 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
100 PM CDT WED JUL 4 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT WED JUL 4 2012

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HOT AND BREEZY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING
HOURS...WITH HEAT INDEX VALUES EXPECTED IN THE 100 TO 105 DEGREE
RANGE.  ADDITIONALLY...THE LACK OF RAINFALL AND ASSOCIATED DROUGHT
CONDITIONS WILL CONTRIBUTE TO AN ELEVATED RISK OF WILDFIRES TODAY.
ANY FIRE STARTS HAVE THE POTENTIAL TO SPREAD QUICKLY THIS AFTERNOON.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY AND FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS
HEAT POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT
POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
HOT AND BREEZY CONDITIONS WILL CONTINUE THROUGH FRIDAY WHICH
WILL RAISE THE FIRE WEATHER POTENTIAL DAILY.  SLIGHTLY
COOLER TEMPERATURES AND INCREASING THUNDERSTORM CHANCES ARRIVE
OVER THE WEEKEND.  A MORE NOTICEABLE COOL DOWN AND CONTINUED
THUNDERSTORM CHANCES IS POSSIBLE AROUND THE FIRST OF NEXT WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jul 4, 7:26 AM CST, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
826 AM CDT WED JUL 4 2012

ARZ001-002-010-011-019-020-029-OKZ049-053>076-050100-
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PUSHMATAHA-CHOCTAW-OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-
TULSA-ROGERS-MAYES-DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-
CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-
LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON...
HUGO...PAWHUSKA...BARTLESVILLE...NOWATA...VINITA...MIAMI...
PAWNEE...TULSA...CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...
OKMULGEE...WAGONER...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...
SALLISAW...MCALESTER...STIGLER...WILBURTON...POTEAU
826 AM CDT WED JUL 4 2012

...WIDESPREAD TRIPLE DIGIT HEAT CONTINUES INTO THE WEEKEND...

WIDESPREAD TRIPLE DIGIT HEAT DEVELOP THIS AFTERNOON ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS...AND PERSIST INTO THE UPCOMING
WEEKEND. IF YOUR HOLIDAY PLANS INVOLVE OUTDOORS ACTIVITIES...HEAT
STRESS MAY QUICKLY BECOME AN ISSUE IF PRECAUTIONS ARE NOT TAKEN.
TAKE FREQUENT BREAKS FROM THE HEAT IN AIR CONDITIONED FACILITIES.
DRINK LOTS OF WATER EVEN IF YOU DO NOT FEEL THIRSTY...AND LIMIT
ALCOHOL INTAKE. APPLY SUNSCREEN ROUTINELY...AS SUNBURN CAN
ACCELERATE THE EFFECTS OF TOO MUCH HEAT. RECOGNIZE AND REACT
QUICKLY TO THE DANGER SIGNALS THAT LEAD TO HEAT EXHAUSTION...WHICH
INCLUDE DIZZINESS...NAUSEA...HEAVY SWEATING...PALE SKIN AND
HEADACHE.

ADDITIONAL INFORMATION ABOUT HEAT SAFETY AS WELL AS THE MOST UP TO
DATE FORECAST INFORMATION CAN BE FOUND AT WEATHER.GOV/TULSA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Carroll

When
July 4, 12:00 PM CST to July 5, 10:00 PM CST
Where
Carroll forecast zone
Property damage
$25,000
Reported by
Park/Forest Service
Coordinates
36.341, -93.538 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2012Every state in 2012This day in weather historyWarnings in Arkansas, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 402184.